Results 1 to 2 of 2
Excessive sweating and restlessness sleep
  1. #1
    Bobby11 is offline New Member
    Join Date
    Jul 2015
    Posts
    2

    Default Excessive sweating and restlessness sleep

    Been on Celexa for 5 weeks taking a dose of 20mg. I've put on a little weight and I'm noticing an increase to sweating and I wake up in the middle of the night and I'm restless. Anyone else start to see additional side effects as they are on the drug longer

  2. #2
    PsychiatricEarth is offline New Member
    Join Date
    Aug 2015
    Posts
    18

    Default

    Hi there,

    I believe it is really important that the right medication is used, as well as correct dosages. Now as restlessness IS a side effect of the Celexa, it is infrequent. Meaning that it is known to happy, although the odds of it occurring are like to be 1/50 or maybe less. When somebody comes to me complaining about adverse side effects of this medication, taking time into consideration (5 months is usually about perfect) I would consider changing to a drug called "sertraline" this drug works in the same way that Celexa does, in the sense that it is an anti-depressant.

    Now, citalopram is known for creating "high" effects such as high mood, excitement, hyperactive behaviour ect. This could be why you are experiencing the restlessness. Sertaline is a much more friendly and actually more suitable for depression and anxiety, and somewhat OCD. Now the sweating is something I think everybody will have whilst taking this medications, strictly because of the serotonin levels.

    As I explain here: Unwanted sweating is a common side effect of treatment with anti-depressants, especially those that modulate serotonin levels in the brain. Prozac, Paxil and Celexa are commonly prescribed members of this group of drugs, known in medical circles as SSRIs (selective serotonin re-uptake inhibitors). Well-designed clinical trials have demonstrated that sweating occurs in 7% to 19% of depressed patients on these medications. In some fraction of these patients the symptoms are severe enough to cause them to stop or change their depression treatment. The exact mechanism by which these medications cause sweating is unknown, but it is thought that activation of the thermoregulatory center of the brain (the hypothalamus) is involved.

    No one knows for sure why antidepressants do this. Some may trigger food cravings, particularly for carbohydrates. The drugs may also affect metabolism. It is also possible that when the antidepressants are effective, you become less depressed and regain your appetite (though this would only apply in cases where loss of appetite is a symptom of depression). And bear in mind that overeating can also be a symptom of depression that can cause weight gain regardless of taking antidepressants.

    Speak with your general practitioner and explain that you are having these effects and is there anything else that he would recommend you to switch to.
    Last edited by Anonymous; 08-29-2015 at 04:47 AM.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22